Hail, Assumption
- When
- April 13, 9:08 AM CST
- Where
- Assumption County, 0.6 mi E of Brule
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 29.820, -90.960
The public reported quarter sized hail in Labadieville.
A wake low developed on the backside of a cluster of showers and thunderstorms racing south across southeast Louisiana. This drastically enhanced downdraft winds, producing long duration winds around tropical storm strength across the area with peak gusts as strong as a weak hurricane.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LIX wrote it up.
A wake low developed on the backside of a cluster of showers and thunderstorms racing south across southeast Louisiana. This drastically enhanced downdraft winds, producing long duration winds around tropical storm strength across the area with peak gusts as strong as a weak hurricane.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Apr 13, 3:40 AM CST, 5 hours 28 minutes earlier.
Area Forecast Discussion...CORRECTED
National Weather Service New Orleans LA
440 AM CDT Tue Apr 13 2021
.SHORT TERM (Today through Thursday Night)... A warm front currently
located just offshore of SE LA comes ashore in Cameron Parish and
into SE TX where it is attached to a cold front moving SE near
Dallas to San Antonio. It is this confluence that will move into a
much more favorable dynamic field as it approaches the western
periphery of our area. We should see sh/ts break out rapidly later
this morning near the Lake Charles area or just east of there then
move north and finally ride east along the already stalled warm
front as the cold front stalls. This strong to severe complex of TS
should follow this boundary east and SE where it should be near or
over Baton Rouge to New Orleans later this morning and afternoon.
The stalled warm front will give some extra help to support the
number of cells for a long distance but also help them pulse to
severe and back down again several times. Other cells outside this
area will act a lot like this. Dry air aloft to the north of the
boundary will entrain and help cause strong/damaging winds, large
hail and since it is riding the boundary where coverging winds
exist, isolated tornadoes can not be ruled out. These thunderstorms
will have very heavy rainfall as well and could drop high precip
totals in a short time. A Flash Flood Watch will be issued for much
of the area for this reason along with the already saturated soils
but rainfall won't be continuous and will be able to drain a bit
overnight but the watch is continued since heavy rainfall will be a
possibility Wed and through noon Thursday. Rainfall totals could be
3 to 5 inches with isolated higher amounts through noon Thursday. A
cold front approaches and could drive the heavy rain producing
environment offshore but we will have to watch where this front
decides to stall since it will become the next focus for sh/ts to
develop and move over the same areas, just hope its the gulf.
.LONG TERM (Thursday through Tuesday)...
The biggest focus for this weekend is going to be more heavy rain
potential for the area. Precipitable water values still remain
relatively high around 1.5 to 2 inches with southerly winds for this
weekend, so the biggest forecast issue will be the location of the
frontal boundary from earlier this week. Currently, most guidance
has it offshore, but it wouldn't take too much for it to be a bit
more northward to be right on the coast and bringing additional
heavy rain this weekend. Peeking into next week, A shortwave swings
down from the upper midwest towards the Tennessee Valley and high
pressure then builds in from the west starting late Monday into
Tuesday, which should help dry out the area some. -BL
&&
.AVIATION...Conditions will begin to worsen through the morning and
most terminals should have cigs drop to OVC015 through the morning
hours. The Miss gulf coast should remain VFR through much of today
but all terminals will have these cigs or lower by tonight. Sites
west of the Pearl River will have TSRA at one or two times during
the day today. Chances are highest for IFR or LIFR conditions due
to +TSRA at BTR and MSY with the possibility of strong winds and
hail around noon and after.
&&
.MARINE...
A warm front near the coast will move inland this morning west of
the river while stretching SE over the gulf waters east of the
river. This will help keep winds from southerly direction most of
the time through Wednesday then shift to SW early Thursday and then
from the north and east later in the day if a slowing front is
capable of moving into the gulf. A stronger cold front should move
through by the weekend to clean all the messy weather that came
before it. Winds on the back side of this front should be around 20-
25kt from the N.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 77 61 74 56 / 80 60 100 60
BTR 78 65 77 60 / 100 60 100 60
ASD 80 63 78 61 / 80 50 90 60
MSY 80 68 80 65 / 90 50 90 60
GPT 78 64 76 61 / 40 40 90 60
PQL 80 63 76 60 / 30 40 90 60
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch from noon CDT today through Thursday morning
for LAZ034>037-039-046>050-056>061-063>072-075>078.
GM...Flash Flood Watch from noon CDT today through Thursday morning
for GMZ530.
MS...Flash Flood Watch from noon CDT today through Thursday morning
for MSZ068>071-077-080.
Flash Flood Watch from late tonight through Thursday morning for
MSZ081-082.
GM...&&Special Weather Statement
National Weather Service New Orleans LA
843 AM CDT Tue Apr 13 2021
LAZ036-MSZ068-069-131445-
East Feliciana-Wilkinson-Amite-
843 AM CDT Tue Apr 13 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN EAST FELICIANA
PARISH...SOUTHEASTERN WILKINSON AND SOUTHWESTERN AMITE COUNTIES...
At 843 AM CDT, a strong thunderstorm was located over Woodville, or
18 miles north of Jackson, moving east at 15 mph.
Penny size hail is possible with this storm.
Locations impacted include...
Centreville, Woodville, Gloster, Norwood and Felps.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in New Orleans.
LAT...LON 3097 9087 3099 9118 3100 9118 3100 9133
3118 9134 3124 9089
TIME...MOT...LOC 1343Z 267DEG 13KT 3110 9125
PGSpecial Weather Statement
National Weather Service New Orleans LA
942 AM CDT Tue Apr 13 2021
MSZ069-131545-
Amite-
942 AM CDT Tue Apr 13 2021
...A STRONG THUNDERSTORM WILL AFFECT AMITE COUNTY...
At 942 AM CDT, a strong thunderstorm was located near Gloster, or 10
miles west of Liberty, moving east at 15 mph.
Winds in excess of 30 mph and penny size hail are possible with this
storm.
Locations impacted include...
Liberty and Gloster.
If outdoors, consider seeking shelter inside a building.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in New Orleans.
LAT...LON 3105 9054 3103 9055 3102 9103 3120 9106
3130 9059
TIME...MOT...LOC 1442Z 262DEG 15KT 3112 9097
PGSpecial Weather Statement
National Weather Service New Orleans LA
947 AM CDT Tue Apr 13 2021
LAZ034-046-047-131530-
Iberville-Pointe Coupee-West Baton Rouge-
947 AM CDT Tue Apr 13 2021
...A STRONG THUNDERSTORM WILL AFFECT WEST BATON ROUGE...SOUTHEASTERN
POINTE COUPEE AND NORTHWESTERN IBERVILLE PARISHES...
At 946 AM CDT, a strong thunderstorm was located over Ramah, or 15
miles southeast of Krotz Springs, moving northeast at 15 mph.
Winds in excess of 30 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Port Allen, Maringouin, Rosedale, Grosse Tete, Ramah and Erwinville.
LAT...LON 3068 9136 3061 9130 3058 9131 3057 9127
3054 9124 3051 9128 3050 9126 3052 9123
3048 9119 3045 9120 3030 9154 3042 9164
3046 9165
TIME...MOT...LOC 1446Z 234DEG 14KT 3042 9153
PGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
949 AM CDT TUE APR 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM HAIL 1 N GLOSTER 31.21N 91.02W
04/13/2021 E0.88 INCH AMITE MS EMERGENCY MNGR
EMERGENCY MANAGER REPORTS NICKEL-SIZED HAIL IN GLOSTER IN
AMITE COUNTY, MS.
&&
MEGANWILSpecial Weather Statement
National Weather Service New Orleans LA
953 AM CDT Tue Apr 13 2021
LAZ034-035-MSZ068-131600-
Pointe Coupee-West Feliciana-Wilkinson-
953 AM CDT Tue Apr 13 2021
...A STRONG THUNDERSTORM WILL AFFECT WESTERN WEST FELICIANA...CENTRAL
POINTE COUPEE PARISHES IN SOUTHEASTERN LOUISIANA AND CENTRAL
WILKINSON COUNTIES...
At 952 AM CDT, a strong thunderstorm was located near Batchelor, or
10 miles east of Bayou Current, moving north at 40 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
Morganza, Fort Adams, Dolorosa and Batchelor.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in New Orleans.
LAT...LON 3137 9121 3135 9119 3070 9155 3077 9174
3097 9166 3104 9156 3107 9157 3111 9161
3124 9156 3122 9153 3123 9149 3126 9148
3128 9149 3129 9147 3132 9146 3132 9142
3136 9130
TIME...MOT...LOC 1452Z 201DEG 33KT 3081 9162
PGThe national radar mosaic for the moment the first event began.
7 thunderstorm wind, 4 hail, 3 flash flood. Local standard time, as filed.
The public reported quarter sized hail in Labadieville.
The public reported quarter sized hail along Louisiana State Highway 70 near the Motiva/Shell Facility.
Thunderstorm winds downed a few trees in Convent.
Thunderstorm winds snapped large tree branches and downed a fence on Norwood Road near Stone Ridge Avenue.
The public reported quarter sized hail in Chackbay near Thibodaux.
Thunderstorm winds snapped large branches in Amite City.
Broadcast media reported quarter sized hail in Cutoff.
Damaging thunderstorm winds downed multiple trees and powerlines near Arkansas Avenue and 37th Street.
Damaging thunderstorm winds tore off part of a the roof of Phoebe Hearst Elementary in Metairie.
Damaging thunderstorm winds blew off an awning of a home on David Drive near West Napoleon.
Alexander Street was impassable due to heavy rainfall.
Ormond Village Drive in Destrahan was impassable due to heavy rainfall.
Milling Avenue between Post Drive and Hall Drive in Lulling was impassable due to heavy rainfall.
Damaging thunderstorm winds downed a large Oak tree on a house in Waggaman.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2021Every state in 2021This day in weather historyWarnings in Louisiana, April 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 954090, 954091, 954094, 954095, 954092, 954096, 954093, 954097, 954098, 954099, 954087, 954088, 954089, 954100.